Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 38, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Dec 29, 2016, 3:41 AM EST. It took effect at Dec 29, 2016, 4:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2016, 3:41 AM EST (08:41 UTC)
- In effect from
- Dec 29, 2016, 4:00 PM EST
- Expired
- Dec 30, 2016, 1:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
161 WHUS73 KDTX 290841 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 AM EST THU DEC 29 2016 ...NORTHWEST GUSTS TO GALES THIS AFTERNOON AND TONIGHT... .THE GREAT LAKES REGION WILL BE SANDWICHED BETWEEN A RAPIDLY DEEPENING LOW PRESSURE SYSTEM OVER NEW ENGLAND AND A STRONG ARCTIC RIDGE OVER THE GREAT PLAINS. THE RESULTANT TIGHT PRESSURE GRADIENT WILL SUPPORT WEST/NORTHWEST GALE FORCE WINDS TONIGHT INTO FRIDAY OVER MUCH OF LAKE HURON. SQUALLY CONDITIONS CAN BE EXPECTED AS LAKE- EFFECT SNOWBANDS BECOME WELL ESTABLISHED OVER LAKE HURON, AS WELL. LHZ361>363-292115- /O.UPG.KDTX.GL.A.0030.161230T0000Z-161230T1700Z/ /O.NEW.KDTX.GL.W.0038.161229T2100Z-161230T1500Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 341 AM EST THU DEC 29 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ462-463-292115- /O.NEW.KDTX.GL.W.0038.161230T0300Z-161230T1500Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 341 AM EST THU DEC 29 2016 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441>443-292115- /O.NEW.KDTX.SC.Y.0091.161230T0300Z-161231T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 341 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JVC
2 follow-up statements
553 WHUS73 KDTX 291952 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 252 PM EST THU DEC 29 2016 ...GALE FORCE WINDS OVER LAKE HURON INTO FRIDAY... .EAST COAST LOW MOVING NORTHEASTWARD AND PERSISTENT MID CONTINENTAL RIDGE WILL KEEP PRESSURE GRADIENT OVER THE GREAT LAKES RELATIVELY STRONG THIS AFTERNOON THROUGH FRIDAY. EXPECT GALE FORCE WINDS OVER LAKE HURON TO CONTINUE INTO FRIDAY BEFORE QUICKLY DIMINISHING FRIDAY NIGHT AS THE SURFACE RIDGE MOVES OVERHEAD. NEXT SURFACE LOW WILL TRAVERSE THE UPPER GREAT LAKES ON SATURDAY, BUT MAGNITUDE WILL BE SUCH THAT WINDS STAY WELL BELOW GALE THRESHOLDS. LHZ362-363-300930- /O.EXT.KDTX.GL.W.0038.161229T2100Z-161230T1800Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 252 PM EST THU DEC 29 2016 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ462-463-300930- /O.EXT.KDTX.GL.W.0038.161230T0300Z-161230T1800Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 252 PM EST THU DEC 29 2016 ...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-300900- /O.EXT.KDTX.GL.W.0038.161229T2100Z-161230T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 252 PM EST THU DEC 29 2016 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441>443-300930- /O.CON.KDTX.SC.Y.0091.161230T0300Z-161231T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 252 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
644 WHUS73 KDTX 300847 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 AM EST FRI DEC 30 2016 ...GALES PERSIST THROUGH THIS AFTERNOON... .THE EAST COAST LOW WILL LIFT NORTHEASTWARD THROUGH THE DAY PULLING FURTHER AWAY FROM THE GREAT LAKES. THIS WILL ALLOW HIGH PRESSURE TO BUILD ACROSS THE LAKES THIS AFTERNOON AND CAUSE WINDS TO DROP OFF RAPIDLY THIS EVENING. IN THE MEANTIME, NORTHWEST GALES WILL CONTINUE OVER MOST OF LAKE HURON THROUGH THE EARLY AFTERNOON BEFORE DECREASING ENOUGH TO ALLOW THE HEADLINES TO EXPIRE. SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH THE EVENING UNTIL THE WINDS DECREASE FURTHER. WEAK GRADIENT WITH THE RIDGE WILL ONLY LAST THROUGH TONIGHT BEFORE THE NEXT LOW PRESSURE SYSTEM LIFTS INTO THE REGION ON SATURDAY. WINDS WILL INCREASE OUT OF THE SOUTHWEST AHEAD OF THIS SECOND SYSTEM, APPROACHING GALE FORCE BY LATE SATURDAY MORNING THROUGH SATURDAY EVENING. A GALE WATCH IS NOW IN EFFECT FOR THIS PERIOD. LHZ361-301000- /O.EXP.KDTX.GL.W.0038.000000T0000Z-161230T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 347 AM EST FRI DEC 30 2016 ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. $$ LHZ363-302115- /O.CON.KDTX.GL.W.0038.000000T0000Z-161230T1800Z/ /O.NEW.KDTX.GL.A.0031.161231T1200Z-170101T0300Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 347 AM EST FRI DEC 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ462-463-302115- /O.CON.KDTX.GL.W.0038.000000T0000Z-161230T1800Z/ /O.NEW.KDTX.GL.A.0031.161231T1200Z-170101T0300Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 347 AM EST FRI DEC 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ362-301800- /O.CON.KDTX.GL.W.0038.000000T0000Z-161230T1800Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 347 AM EST FRI DEC 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441>443-302115- /O.CON.KDTX.SC.Y.0091.000000T0000Z-161231T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 347 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ464-302115- /O.NEW.KDTX.GL.A.0031.161231T1200Z-170101T0300Z/ LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 347 AM EST FRI DEC 30 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTH WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 29, 3:05 AM EST, 36 minutes earlier.
Area forecast discussion, Dec 29, 3:05 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
305 AM EST Thu Dec 29 2016
.DISCUSSION...
Weak cold advection will continue to overspread Southeast Michigan
as flow veers to westerly behind this morning's frontal passage.
925mb temperatures are progged to see a modest fall from -4C to -10C
by 00z tonight. Mesoanalysis and satellite imagery confirm a
noteworthy subsidence wake over Minnesota and Wisconsin accompanied
by an embedded lower level thermal ridge. Magnitude of cold air not
particularly impressive to begin with, so this feature increases
confidence in removal of pops through the bulk of the daylight hours
today. Convective depths deepen from 2500 ft this morning to 4500 ft
by late by late this afternoon as quality moisture arrives and 0-2km
theta-e lapse rates fall to -4 or -5C over Lake Michigan. Embedded
dynamic forcing within deep layer cyclonic flow will activate Lake
Michigan from north to south 18-00z. Nearly saturated boundary layer
supports blanket mention of high chc to likely pops across the area,
particularly within favored LES fetches and along the glacial ridge.
Increasingly veered flow in the wake of departing cyclone will steer
potential for banding into western Monroe County overnight where 1
to 2 inches will be possible. Elsewhere, expecting under one inch.
Thermal trough and copious stratus directly overhead to begin
Friday. No complaints with 00z guidance suggesting upper 20s. Middle
and upper levels will begin to moderate as flat longer wavelength
ridging propagates across the central and eastern US in advance of
another round of east Pacific energy coming onshore over the West
Coast. Transient surface ridge will back winds to southerly late Fri
into Friday night, clearing out low clouds from SW to NE most likely
during the overnight period.
Compact circulation just off the British Columbia coast early this
morning confirms model progs of a portion of the wave over the NE
Pacific breaking off and racing east within prevailing steering
flow, reaching the Great Lakes early Saturday. Leading southerly
flow will easily warm temps back up toward 40 with nothing more than
a grazing hit of isentropic ascent over the Thumb perhaps leading to
a dusting.
Existing consensus among the global models for strong cyclogenesis
between the Aleutians and Kamchatka Peninsula early this weekend.
Downstream wave break modeled to pinch off a cold low over the
western CONUS and essentially slingshot the remnants of the trough
over the NE Pac right now through the Great Lakes Monday night. EC
has shown excellent continuity with a more phased solution resulting
in a strong coupled jet structure overhead. GFS/GEM suggest less
phased and colder outcomes featuring less rain, but still rain
nonetheless. No complaints with inherited 70 pops for Monday night.
Temps remain on the warm side through the extended. In the meantime,
the aforementioned wave break is shown by the GFS/EC to eventually
replenish cold air across much of Canada courtesy of a period of
transpolar advection at the end of the extended.
&&
.MARINE...
The Great Lakes region will be sandwiched between a rapidly
deepening low pressure system over New England and a strong arctic
ridge over the Great Plains. The resultant tight pressure gradient
will support west/northwest gale force winds tonight into Friday
over much of Lake Huron. Squally conditions can be expected as lake-
effect snowbands become well established over Lake Huron, as well.
&&
.PREV DISCUSSION...
Issued at 1154 PM EST Wed Dec 28 2016
AVIATION...
The greatest uncertainty of the TAF forecast actually looks to be
the first 4-6 hours, as the light snow and rain failed to
sufficiently saturate the low levels, and the question is whether
their is enough linger moisture around to support MVFR or even
possible IFR cigs (south) as dry slot works through Southeast
Michigan early this morning. Steady stream of cold advection and
cyclonic flow with strong westerly winds developing Thursday Morning
will support expanding MVFR ceilings, with even enough moisture
coming off Lake Michigan to generate some light snow showers and
flurries during the Afternoon Hours, which will likely persist into
the evening hours.
For DTW...Low confidence in MVFR/IFR ceilings early this morning,
but increasing confidence beyond 12z Thursday in MVFR ceilings as
westerly winds also begin to pick up. Expecting gusts to at least 25
knots at times during the day with good low level mixing. Good
chance for at least some light (Boderline MVFR/IFR) snow showers to
make it in during the afternoon, and persisting during the evening
hours.
For DTW...
//DTW Threshold Probabilities...
* Low for ceiling below 5000 ft 7-12Z, high confidence after 12z.
* High confidence in snow as precip type Today/Tonight.
* Low confidence in exceeding westerly crosswind thresholds Thursday
and Thursday evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 10 PM this evening to 10 AM EST Friday FOR LHZ462-
463.
Small Craft Advisory from 7 PM this evening to 7 PM EST Friday FOR
LHZ421-441>443.
Gale Warning from 4 PM this afternoon to 10 AM EST Friday FOR
LHZ361>363.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...JVC
MARINE.......Mann
AVIATION.....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Dec 28, 7:28 PM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 728 PM EST WED DEC 28 2016 MIZ047-048-053-054-060>062-068-075-082-291000- MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- WASHTENAW-LENAWEE- 728 PM EST WED DEC 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-291000- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 728 PM EST WED DEC 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SMALL CRAFT ADVISORY IN EFFECT FOR NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT SANILAC. REFER TO LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE WATCH IN EFFECT FOR NORTH HALF OF LAKE HURON THURSDAY EVENING THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ049-055-063-069-070-076-083-291000- HURON-SANILAC-ST. CLAIR-OAKLAND-MACOMB-WAYNE-MONROE- 728 PM EST WED DEC 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A PERIOD OF SNOW IS EXPECTED AROUND MIDNIGHT...WITH ACCUMULATIONS OF A DUSTING TO ONE INCH, HIGHEST TOTALS TOWARD THE CANADIAN BORDER. SNOW IS EXPECTED TO BE OVER BEFORE THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW,WEATHER.GOV/DETROIT. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:41 AM EST | Small Craft Advisory | DTX | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.